Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On the cohomology of generalized homogeneous spaces


Authors: J. P. May and F. Neumann
Journal: Proc. Amer. Math. Soc. 130 (2002), 267-270
MSC (2000): Primary 55T20, 57T15, 57T35; Secondary 55P35, 55P45
DOI: https://doi.org/10.1090/S0002-9939-01-06372-9
Published electronically: July 25, 2001
MathSciNet review: 1855645
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract:

We observe that work of Gugenheim and May on the cohomology of classical homogeneous spaces $G/H$ of Lie groups applies verbatim to the calculation of the cohomology of generalized homogeneous spaces $G/H$, where $G$ is a finite loop space or a $p$-compact group and $H$ is a ``subgroup'' in the homotopical sense.


References [Enhancements On Off] (What's this?)

  • 1. P.F. Baum. On the cohomology of homogeneous spaces. Topology 7(1968), 15-38. MR 36:2168
  • 2. A. Borel. Sur la cohomologie des éspaces fibré principaux et des éspaces homogènes de groupes de Lie compact. Ann Math. 57(1953), 115-207. MR 14:490e
  • 3. R. Bott. An application of Morse theory to the topology of Lie groups. Bull. Soc. Math. France 84(1956), 251-281. MR 19:291a
  • 4. W.G. Dwyer and C.W. Wilkerson. Homotopy fixed point methods for Lie groups and finite loop spaces. Ann. Math. 139(1994), 395-442. MR 95e:55019
  • 5. V.K.A.M. Gugenheim and J.P. May. On the theory and applications of differential torsion products. Memoirs Amer. Math. Soc. No. 142, 1974. MR 52:15519
  • 6. I. Kriz and J.P. May. Operads, algebras, modules, and motives. Astérisque. No. 233. 1995. MR 96j:18006
  • 7. J.P. May. The cohomology of principal bundles, homogeneous spaces, and two-stage Postnikov systems. Bull. Amer. Math. Soc. 74(1968), 334-339. MR 39:953
  • 8. F. Neumann. On the cohomology of homogeneous spaces of finite loop spaces and the Eilenberg-Moore spectral sequence. J. Pure and Applied Algebra 140(1999), 261-287. MR 2000k:55015
  • 9. F. Neumann. Torsion in the cohomology of finite loop spaces and the Eilenberg-Moore spectral sequence. Topology and its Applications 100(2000), 133-150. MR 2000j:57079
  • 10. D. Rector. Subgroups of finite dimensional topological groups. J. Pure Appl. Algebra 1(1971), 253-273. MR 46:889

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 55T20, 57T15, 57T35, 55P35, 55P45

Retrieve articles in all journals with MSC (2000): 55T20, 57T15, 57T35, 55P35, 55P45


Additional Information

J. P. May
Affiliation: Department of Mathematics, The University of Chicago, Chicago, Illinois 60637
Email: may@math.uchicago.edu

F. Neumann
Affiliation: Mathematisches Institut der Georg-August-Universität, Göttingen, Germany
Email: neumann@uni-math.gwdg.de

DOI: https://doi.org/10.1090/S0002-9939-01-06372-9
Received by editor(s): May 19, 2000
Published electronically: July 25, 2001
Additional Notes: The first author was partially supported by the NSF
Communicated by: Ralph Cohen
Article copyright: © Copyright 2001 American Mathematical Society

American Mathematical Society